MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 260BW 30 CAL SZ 12L; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH POR 260BW 30 CAL SZ 12L; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71340812
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a dislocation.An aspiration was performed and an infection was found.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The device was manufactured in 2009.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Product was sterilized according to sterilization release documentation from quality control.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team noted: patient had a left hip replacement in 2009 due to arthritis.It was reported that a revision surgery was performed 2018 due to a dislocation.An aspiration was performed and an infection was found; however, no medical imaging, lab values or laboratory results were provided.To date no medical records have been received on this complaint.Without any supporting medical documentation, the reported event cannot be assessed, and a thorough medical assessment cannot be performed.In the event medical/clinical records are received, this complaint will be re-evaluated and a thorough medical assessment rendered.A root cause could not be determined at this time.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ECH POR 260BW 30 CAL SZ 12L
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9712760
Report Number1020279-2020-00550
Device Sequence Number2512966
Product Code JDI
UDI-Device Identifier03596010383983
UDI-Public03596010383983
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2019
Device Model Number71340812
Device Catalogue Number71340812
Device Lot Number09DM11378
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;